The Way of the Gaming Warrior.
Game Bushido - Home
   
Home > Other Stuff > Lactose intolerance sucks, Lactaid is worse

You know, I’m not perfect. No seriously, I mean that, as hard as it may be to believe! I do however try to be fair by respecting people of all races, beliefs, hobbies, what have you. After all, if there’s one kind of people that sucks, it’s intolerant people. Unfortunately, I’ve discovered that even I can be intolerant sometimes…

Over the past couple years, I’ve come to realize that the fact that milk and other dairy products upset my stomach and even cause bloating and diarrhea meant that I was lactose intolerant. That’s especially problematic because I really enjoy dairy products, and my favorite meal in fact contains a lot of cheese. My guardian angel of a girlfriend recently went and got me Lactaid brand relief pills, which claim that you can ingest or even chew them just before eating dairies to prevent the effects of lactose intolerance.

I used them for a few days last week and they seemed to work, much to my joy! After a couple days though, I wound up feeling rather uncomfortable. It started with feeling something in my tongue, which I interpreted as my getting dehydrated since I have no other allergies to compare that feeling to. Then my stomach became upset and progressively got worse until I could feel a long-lasting sharp pain in my abdomen, followed by chills, vomiting and even diarrhea; my girlfriend says that I was sweating quite a bit too, but I couldn’t even feel that. Whenever I could gather the strength to eat, I had more lactose and more Lactaid pills; indeed, at that point, I just hadn’t put two and together yet. I stayed sick for several days, and it always seemed to be at its worst during the evening; that is, of course, after having a meal.

Fast forward to a few days later, yesterday. I had a meal that contained cheese and had a Lactaid pill along with it. Again, it seemed to prevent the almost immediate effects of lactose intolerance, but then later that evening, I got just as sick as I’d been a few days ago. It lasted all night, and the effects are much worse than those associated with ingesting lactose on its own. Unless this is a freak coincidence, I think it’s fair to say that my body does not like those pills. I looked it up on my phone this morning, my stomach still not feeling quite right yet, and found other people with the same problem; at least I guess I’m not alone in this. Concerned, my girlfriend also happened to look up side effects this morning, discovering that Lactaid causes the following:

  • Nausea
  • Vomiting (in yellow, no less)
  • Diarrhea
  • Cramps

All of those are accurate. Better yet, they’re also marked as severe! And yet, none of that is actually written on the bottle; there are no warnings whatsoever. Some say it’s a reaction to the lactase enzyme contained within the pills, others claim it’s due to the binding agents holding them together.

At this point, as unfortunate as it is, I think I would much rather simply deal with the effects of consuming lactose than the side effects caused by those pills. Doing otherwise is the equivalent of avoiding an immediate punch to the face in exchange for getting stabbed five minutes later.

     
Recent Comments
  • Loading...
@SamuraiOfGaming
Tag Cloud